Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Sioux Falls, SD

July 8, 2009Plymouth County, Woodbury County, Iowa; Dakota County, Nebraska; Union County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Jul 8, 2009, 2:12 AM CDT for Plymouth County, Woodbury County, Iowa; Dakota County, Nebraska; Union County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2009, 2:12 AM CDT (07:12 UTC)
Expired
Jul 8, 2009, 5:00 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
2298 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 080712
FFWFSD
IAC149-193-NEC043-SDC127-081000-
/O.NEW.KFSD.FF.W.0011.090708T0712Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 AM CDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
  SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  WESTERN WOODBURY COUNTY IN NORTHWEST IOWA

* UNTIL 500 AM CDT

* AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM NAER AKRON 
  TO SIOUX CITY AND BRONSON. THESE STORMS WILL CONTINUE TO MOVE 
  ACROSS SOUTHERN UNION...WESTERN PLYMOUTH AND WESTERN WOODBURY 
  COUNTY THROUGH 330 AM CDT. RADAR ESTIMATES OF 1 TO 2 INCHES OF 
  RAINFALL HAVE OCCURRED WITH ANOTHER 1 TO 2 INCHES OF RAINFALL 
  EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SIOUX
  CITY...DAKOTA CITY...HINTON...HORNICK...LAWTON...SALIX...SERGEANT
  BLUFF...SLOAN...SMITHLAND...SOUTH SIOUX CITY AND STONE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO GO THROUGH FLOODED ROADS. IF A ROAD OR STREET IS 
FLOODED TURN AROUND AND SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 4222 9582 4222 9628 4245 9644 4273 9663
      4273 9630

$$

SCHUMACHER
3 follow-up statements
000 
WGUS73 KFSD 080750
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 AM CDT WED JUL 8 2009

NEC043-SDC127-080756-
/O.CAN.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA NE-UNION SD-
250 AM CDT WED JUL 8 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN UNION
AND NORTHEASTERN DAKOTA COUNTIES IS CANCELLED...

WHILE LIGHT RAIN IS EXPECTED...THE THREAT FOR FLASH FLOODING IS 
ENDED AS HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING WILL 
REMAIN TO THE EAST OF THE AREA. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
      4222 9624

$$

IAC149-193-081000-
/O.CON.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
250 AM CDT WED JUL 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES UNTIL 500 AM CDT...

AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN SINCE MIDNIGHT OVER 
PORTIONS OF SOUTHWEST PLYMOUTH AND WESTERN WOODBURY 
COUNTY...INCLUDING THE EASTERN PORTIONS OF SIOUX CITY.  

WITH RAINFALL RATES EXCEEDING 3 INCHES PER HOUR EXPECTED AT TIMES 
THROUGH 330 AM...ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE FROM THE 
EAST SIDE OF SIOUX CITY TO BRONSON AND HORNICK.  BECAUSE RAINFALL OF 
1 TO 2 INCHES HAD OCCURRED PRIOR TO MIDNIGHT...EXCESSIVE RUNOFF WILL 
CAUSE FLOODING ON SOME RURAL ROADS AND CITY STREETS...ESPECIALLY IN 
LOW LYING AREAS. SMALL CREEKS INCLUDING CAMP CREEK AND WHISKEY CREEK 
IN WESTERN WOODBURY COUNTY MAY ALSO FLOOD. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SIOUX CITY...HINTON...HORNICK...LAWTON...SALIX...SLOAN AND
SMITHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
      4222 9624

$$

SCHUMACHER
000 
WGUS73 KFSD 080841
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT WED JUL 8 2009

IAC149-193-081000-
/O.CON.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
341 AM CDT WED JUL 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES UNTIL 500 AM CDT...

AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED SOUTH OF HIGHWAY 
20...WITH ISOLATED THUNDERSTORMS CONTINUE TO FORM OVER SOUTHWESTERN 
PLYMOUTH COUNTY. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS 
FALLEN SINCE 10 PM CDT...AND OVER 1.5 INCHES RAIN HAS FALLEN SINCE 
230 AM CDT IN RURAL AREAS NEAR SALIX...BRONSON AND SLOAN. RAINFALL 
IS EXPECTED TO BECOME MORE SCATTERED THROUGH 430 AM. HOWEVER...BRIEF 
PERIODS OF HEAVY RAINFALL COULD PRODUCE ANOTHER INCH OF 
RAIN...ESPECIALLY SOUTH OF HIGHWAY 20. NONETHELESS...RUNOFF FROM 
EXCESSIVE RAINFALL EARLIER TONIGHT WILL CONTINUE TO CAUSE SMALL 
CREEKS TO RISE INCLUDING BIG WHISKY CREEK...CAMP CREEK...AND ELLIOTT 
CREEK. THIS WILL RESULT IN FLOODED FIELDS. IN ADDITION...SOME RURAL 
ROADS IN LOW-LYING AREAS  AREAS MAY BE WASHED OUT OR UNDERWATER. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SIOUX CITY...HINTON...HORNICK...LAWTON...SALIX...SLOAN AND
SMITHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
      4222 9624

$$

SCHUMACHER
000 
WGUS73 KFSD 080959
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT WED JUL 8 2009

IAC149-193-081012-
/O.EXP.KFSD.FF.W.0011.000000T0000Z-090708T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-
459 AM CDT WED JUL 8 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN WOODBURY
AND SOUTHWESTERN PLYMOUTH COUNTIES WILL BE ALLOWED TO EXPIRE AT 500
AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER...SCATTERED THUNDERSTORMS WILL BRING RAINFALL TO THE AREA 
THROUGH 6 AM CDT. IF FLOODING WAS OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4245 9637 4273 9659 4273 9630 4222 9582
      4222 9624

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:10 PM CDT, 11 hours 2 minutes earlier.

Area forecast discussion, Jul 7, 3:10 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT TUE JUL 7 2009

.DISCUSSION...
WITH STORMS DEVELOPING WL KEEP THIS DISCUSSION BRIEF. S/W AND ASSOCD
CDFNT WL PUSH SEWD ACRS CWA TONIGHT. WUD EXPECT SCT TRW TO CONT TO
DEVELOP AHEAD OF THE FEATURE AND GRADUALLY END FROM NW TO SE DURING
NIGHT AS S/W PUSHES INTO NW IA AFTER 06Z. LOOKS LIKE BEST CHC FOR
TRW WL BE ACRS ERN CWA.

WL LINGER SMALL POPS OVR FAR SERN CWA EARLY WED MORN...AN AS FNT
STALLS JUST S OF MO RVR WL KEEP SMALL CHC OF TRW ALONG MO RVR WED
AFTN INTO EVE.

NEXT S/W AND ASSOCD CDFNT WL PUSH THRU CWA LATE WED NITE INTO THU
MORN AND WL KEEP CHC OF TRW GOING MAINLY AFTER 06Z THRU 18Z THU. CUD
SEE SVR WX WITH THIS FEATURE LATER WED NITE AS POT EXIST FOR COMPLEX
DEVELOPING OVR WRN HIGH PLAINS WED AFTN AND THEN SPREADING SEWD
DURING THE NIGHT.

PATTERN REMAINS UNSETTLED THRU EARLY NEXT WEKK WITH TIMING OF S/WS
DIFFICULT. WL GENLY LEAVE CWA DRY THU AFTN THRU FRI AFTN...BUT S/W
CUD TRIGGER A FEW TRW FRI NITE ACRS SRN CWA. THEN NEXT BEST CHC FOR
TRW WL BE MON AND MON NITE WITH NEXT SIG S/W. OVERALL TEMPS WL BE
CLOSE TO NORM THRU EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPS SAT.

&&
.AVIATION...
ISOLATED THUNDERSTORM ACTIVITY MAINLY OVER E CENTRAL SD AND SW MN TO
HAVE LITTLE IMPACT ON AVIATION THIS MORNING. GREATER IMPACT TO
AVIATION WILL BE LATE THIS AFTERNOON AND INTO THE EVENING...AS A
STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CNTRL SD
AROUND 21Z AND THEN MOVE SE ACROSS THE AREA THIS EVENING. ISOLATED
THUNDERSTORMS MAY ALSO DEVELOP IN VICINITY OF FRONT AFTER 21Z.
SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG GUSTY WINDS
AND HAIL TO THE SIZE OF QUARTERS. VFR THROUGH THE TAF PERIOD...WITH
THE EXCEPTION OF THUNDERSTORMS.
/BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT TUE JUL 07 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1110 AM CDT TUE JUL 07 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A VIGOROUS DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL
MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. THIS AFTERNOON INTO
EARLY EVENING...THERE IS A THREAT OF TORNADIC DEVELOPMENT
APPROACHING CENTRAL SOUTH DAKOTA WHERE A BOUNDARY EXISTS...AND
WHERE INITIAL DEVELOPMENT WILL LIKELY CONTAIN SUPERCELLS. THIS
INCLUDES AREAS FROM WESSINGTON SPRINGS TO HURON SOUTH DAKOTA. IN
ADDITION TO POSSIBLE TORNADIC DEVELOPMENT...SUPERCELLS IN THOSE
AREAS COULD PRODUCE WET MICROBURSTS WITH WINDS IN EXCESS OF 70
AND HAIL TO THE SIZE OF WALNUTS.

FURTHER TO THE EAST ACROSS SOUTHWEST MINNESOTA...ISOLATED
THUNDERSTORM MAY DEVELOP ALONG A STATIONARY BOUNDARY AFTER 4 PM.
THESE STORMS WOULD BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES.
THESE STORMS WILL BE RELATIVELY SLOW MOVING...AND MAY BE ABLE TO
PRODUCE LOCALIZED FLASH FLOODING WITH STORMS THAT TRAIN OVER THE
SAME LOCATION.

AS THE EVENING PROGRESSES...IT IS ANTICIPATED THAT STORMS IN
CENTRAL SOUTH DAKOTA WILL EVOLVE INTO A THUNDERSTORM
COMPLEX...WHERE THE MAIN THREATS WOULD BE HAIL UP TO THE SIZE OF
QUARTERS AND THUNDERSTORM WINDS TO AROUND 60 MPH...AND LOCALLY
HEAVY RAIN.

FLOODING...
HEAVY RAINFALL AROUND JULY THIRD AND FOURTH...ALONG A NARROW AXIS
FROM MITCHELL TO CANTON SOUTH DAKOTA HAS PRODUCED SATURATED
GROUND. IF HEAVY RAIN DEVELOPS AGAIN THIS EVENING WITH A
THUNDERSTORM COMPLEX...THESE AREAS COULD EXPERIENCE FLASH
FLOODING IN FAVORED AREAS SUCH AS URBAN LOCATIONS...SMALL STREAMS
AND LOW AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THIS AREA WEDNESDAY AND
THURSDAY...WITH MOST OF THE ACTIVITY CONFINED TO LATE WEDNESDAY
NIGHT AND THURSDAY MORNING ALONG A SURFACE FRONT. IT IS
ANTICIPATED THAT MOST OF THE SEVERE ACTIVITY WILL STAY NORTH OF
THIS AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 4PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 11:32 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      SIOUX CITY              42.50N 96.39W
07/07/2009                   WOODBURY           IA   TRAINED SPOTTER

            RIVERSIDE AREA OF SIOUX CITY HAS SLIGHT STREET FLOODING,
            STANDING WATER IN A COUPLE YARDS, AND FLOODING IN A
            COUPLE DRIVEWAYS.

&&

TRM
Local storm report, Jul 7, 11:38 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      VERMILLION              42.78N 96.93W
07/07/2009                   CLAY               SD   LAW ENFORCEMENT

            STREET FLOODING IN VERMILLION.

&&

TRM
Local storm report, Jul 7, 11:41 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1141 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             5 N MITCHELL            43.81N 98.03W
07/07/2009  E0.88 INCH       DAVISON            SD   LAW ENFORCEMENT

            NICKEL SIZED HAIL 5 MILES NORTH OF MITCHELL ON SOUTH
            DAKOTA HIGHWAY 37.

&&

TRM
Local storm report, Jul 8, 12:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 AM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HEAVY RAIN       4 SSE SIOUX CITY        42.45N 96.36W
07/07/2009  M1.82 INCH       WOODBURY           IA   TRAINED SPOTTER

            STILL LIGHT RAINING WITH CLOUD TO GROUND LIGHTNING.

1150 PM     HEAVY RAIN       2 NNE SIOUX CITY        42.53N 96.37W
07/07/2009  M1.85 INCH       WOODBURY           IA   BROADCAST MEDIA

1200 AM     HEAVY RAIN       4 WSW SIOUX FALLS       43.53N 96.80W
07/08/2009  M1.78 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jul 8, 12:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       3 SSE SIOUX FALLS       43.50N 96.71W
07/08/2009  M2.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jul 8, 12:36 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1236 AM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     2 E BANCROFT            44.49N 97.71W
07/07/2009  E60.00 MPH       KINGSBURY          SD   PUBLIC

            MARBLE SIZE HAIL ALSO REPORTED.

0358 PM     TSTM WND GST     3 ENE BADGER            44.51N 97.15W
07/07/2009  E60.00 MPH       KINGSBURY          SD   TRAINED SPOTTER

0405 PM     HAIL             1 N DE SMET             44.40N 97.55W
07/07/2009  M1.00 INCH       KINGSBURY          SD   TRAINED SPOTTER

0405 PM     HAIL             DE SMET                 44.39N 97.55W
07/07/2009  E1.00 INCH       KINGSBURY          SD   EMERGENCY MNGR

0519 PM     HAIL             1 W RAMONA              44.12N 97.24W
07/07/2009  E1.00 INCH       LAKE               SD   TRAINED SPOTTER

0530 PM     HAIL             3 SE RAMONA             44.09N 97.17W
07/07/2009  E1.00 INCH       LAKE               SD   PUBLIC

0536 PM     HAIL             3 N MADISON             44.05N 97.11W
07/07/2009  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0536 PM     HAIL             MADISON                 44.01N 97.11W
07/07/2009  E0.75 INCH       LAKE               SD   EMERGENCY MNGR

0536 PM     HAIL             1 N MADISON             44.02N 97.11W
07/07/2009  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

0545 PM     HAIL             MADISON                 44.01N 97.11W
07/07/2009  E1.25 INCH       LAKE               SD   EMERGENCY MNGR

0610 PM     TORNADO          6 N STORDEN             44.13N 95.32W
07/07/2009                   COTTONWOOD         MN   LAW ENFORCEMENT

0623 PM     FUNNEL CLOUD     2 WNW HERON LAKE        43.81N 95.36W
07/07/2009                   JACKSON            MN   TRAINED SPOTTER

0627 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E1.00 INCH       MINNEHAHA          SD   PUBLIC

0630 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E1.00 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            DAMAGED CROPS

0632 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E0.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            HAIL TO THE DEPTH OF 2 INCHES.

0635 PM     HAIL             WINDOM                  43.87N 95.12W
07/07/2009  E0.25 INCH       COTTONWOOD         MN   TRAINED SPOTTER

0704 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.50 INCH       MINNEHAHA          SD   EMERGENCY MNGR

            INTERSECTION OF I90 AND I229.

0704 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            INTERSECTION OF INTERSTATES 229 AND 90

0713 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

0742 PM     HAIL             7 NNW CAVOUR            44.47N 98.10W
07/07/2009  E0.75 INCH       BEADLE             SD   TRAINED SPOTTER

0744 PM     HAIL             5 N CAVOUR              44.45N 98.04W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

0746 PM     TSTM WND DMG     1 W CAVOUR              44.37N 98.06W
07/07/2009                   BEADLE             SD   EMERGENCY MNGR

            CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL

0752 PM     HAIL             1 S HUDSON              43.12N 96.46W
07/07/2009  E1.50 INCH       LINCOLN            SD   FIRE DEPT/RESCUE

0800 PM     HAIL             1 E WALL LAKE           43.53N 96.94W
07/07/2009  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

0810 PM     HAIL             1 S HITCHCOCK           44.61N 98.41W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

0810 PM     HAIL             5 SW SIOUX FALLS        43.50N 96.82W
07/07/2009  M1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

0815 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            INTERSECTION OF INTERSTATES 229 AND 29

0820 PM     HAIL             MONETA                  43.13N 95.39W
07/07/2009  E1.50 INCH       CLAY               IA   BROADCAST MEDIA

0820 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/07/2009                   MINNEHAHA          SD   PUBLIC

            57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
            WATER IN SOME PLACES.

0827 PM     FLASH FLOOD      4 SSW SIOUX FALLS       43.50N 96.77W
07/07/2009                   LINCOLN            SD   TRAINED SPOTTER

            HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
            FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.

0830 PM     HAIL             3 N IRETON              43.01N 96.31W
07/07/2009  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

0840 PM     HAIL             HOWARD                  44.01N 97.52W
07/07/2009  E0.50 INCH       MINER              SD   TRAINED SPOTTER

            HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
            840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
            EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.

0849 PM     HAIL             HURON                   44.36N 98.22W
07/07/2009  E1.75 INCH       BEADLE             SD   TRAINED SPOTTER

0850 PM     TSTM WND GST     3 SSW GREENVILLE        42.97N 95.17W
07/07/2009  E60.00 MPH       CLAY               IA   TRAINED SPOTTER

            BENT DOWN SMALL TREES

0851 PM     HAIL             HURON                   44.36N 98.22W
07/07/2009  M1.50 INCH       BEADLE             SD   TRAINED SPOTTER

            MOSTLY PEA SIZE.

0907 PM     HAIL             8 SE HURON              44.28N 98.10W
07/07/2009  E1.75 INCH       BEADLE             SD   EMERGENCY MNGR

0909 PM     TSTM WND GST     3 ENE IRETON            43.00N 96.27W
07/07/2009  E70.00 MPH       SIOUX              IA   TRAINED SPOTTER

            BRANCHES 6 INCHES ACROSS DOWN

0920 PM     FLASH FLOOD      AKRON                   42.83N 96.56W
07/07/2009                   PLYMOUTH           IA   TRAINED SPOTTER

            STREET FLOODING

1012 PM     HAIL             5 N MITCHELL            43.81N 98.03W
07/07/2009  E0.88 INCH       DAVISON            SD   LAW ENFORCEMENT

            NICKEL SIZED HAIL 5 MILES NORTH OF MITCHELL ON SOUTH
            DAKOTA HIGHWAY 37.

1018 PM     FLASH FLOOD      SIOUX CITY              42.50N 96.39W
07/07/2009                   WOODBURY           IA   TRAINED SPOTTER

            RIVERSIDE AREA OF SIOUX CITY HAS SLIGHT STREET FLOODING,
            STANDING WATER IN A COUPLE YARDS, AND FLOODING IN A
            COUPLE DRIVEWAYS.

1030 PM     FLASH FLOOD      VERMILLION              42.78N 96.93W
07/07/2009                   CLAY               SD   LAW ENFORCEMENT

            STREET FLOODING IN VERMILLION.

1035 PM     FLASH FLOOD      BRUNSVILLE              42.81N 96.27W
07/07/2009                   PLYMOUTH           IA   TRAINED SPOTTER

            MEASURED 1.63 INCHES OF RAIN IN THE 1 HOUR BETWEEN 935 PM
            AND 1035 PM. STILL LIGHTLY RAINING.

1049 PM     TSTM WND GST     NEWCASTLE               42.65N 96.87W
07/07/2009  E70.00 MPH       DIXON              NE   PUBLIC

            STRONG GUSTY WINDS EXTENDED FROM NEWCASTLE TO
            MARTINSBURG.

1140 PM     HEAVY RAIN       4 SSE SIOUX CITY        42.45N 96.36W
07/07/2009  M1.82 INCH       WOODBURY           IA   TRAINED SPOTTER

            STILL LIGHT RAINING WITH CLOUD TO GROUND LIGHTNING.

1150 PM     HEAVY RAIN       2 NNE SIOUX CITY        42.53N 96.37W
07/07/2009  M1.85 INCH       WOODBURY           IA   BROADCAST MEDIA

1200 AM     HEAVY RAIN       4 WSW SIOUX FALLS       43.53N 96.80W
07/08/2009  M1.78 INCH       MINNEHAHA          SD   TRAINED SPOTTER

1230 AM     HEAVY RAIN       3 SSE SIOUX FALLS       43.50N 96.71W
07/08/2009  M2.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:51 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux39 min
Jul 7, 8:02 PM CDTSevere Thunderstorm WarningFSDSioux43 min
Jul 7, 8:23 PM CDTSevere Thunderstorm WarningFSDClay, O'Brien52 min
Jul 7, 8:39 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux3 hr
Jul 7, 8:39 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay51 min
Jul 7, 8:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jul 7, 8:58 PM CDTSevere Thunderstorm WarningFSDSioux32 min
Jul 7, 9:10 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Plymouth3 hr
Jul 7, 9:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury37 min
Jul 7, 10:14 PM CDTFlash Flood WarningFSDIda, Woodbury3 hr
Jul 7, 10:22 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury38 min
Jul 7, 10:49 PM CDTSevere Thunderstorm WarningFSDDakota, Dixon41 min
Jul 7, 7:32 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Miner, Sanborn43 min
Jul 7, 7:56 PM CDTFlash Flood WarningFSDLincoln, Minnehaha2 hr
Jul 7, 7:57 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner33 min
Jul 7, 8:23 PM CDTTornado WarningFSDKingsbury, Miner, Sanborn29 min
Jul 7, 8:51 PM CDTTornado WarningFSDMiner24 min
Jul 7, 9:14 PM CDTSevere Thunderstorm WarningFSDBeadle, Miner, Sanborn46 min
Jul 7, 9:58 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, McCook, Miner, Sanborn47 min
Jul 7, 10:07 PM CDTFlash Flood WarningFSDClay, Yankton88 min

Nearby

Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Nebraska, 2009Flash Flood Warnings in South Dakota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.